Advanced Search
Article Contents
Article Contents

Computation of symbolic dynamics for two-dimensional piecewise-affine maps

Abstract Related Papers Cited by
  • In this paper we design and implement an algorithm for computing symbolic dynamics for two dimensional piecewise-affine maps. The algorithm is based on detection of periodic orbits using the Conley index and Szymczak decomposition of Conley index pair. The algorithm is also extended to deal with discontinuous maps. We compare the algorithm with the algorithm based on tangle of fixed points. We apply the algorithms to compute the symbolic dynamics and entropy bounds for the Lozi map.
    Mathematics Subject Classification: Primary: 37E99, 37B30, 37B40, 37B10.


    \begin{equation} \\ \end{equation}
  • [1]

    D. Lind and B. Marcus, "An Introduction To Symbolic Dynamics And Coding," Cambridge University Press, Cambridge, 1995.doi: 10.1017/CBO9780511626302.


    J. Milnor and W. Thurston, On iterated maps of the interval, in "Dynamical Systems" (College Park, MD, 1986-87), 465-563, Lecture Notes in Math, Springer, 1342, Berlin, 1988.


    J. P. Lampreia and S. Ramos, Trimodal maps, International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 3 (1993), 1607-1617.doi: 10.1142/S0218127493001276.


    J. P. Lampreia and S. Ramos, Kneading theory for tree maps, Ergodic Theory and Dynamical Systems, 24 (2004), 957-985.doi: 10.1017/S014338570400015X.


    J. L. Rocha and S. Ramos, On iterated maps of the interval with holes, Journal of Difference Equations and Applications, 9 (2003), 319-335.doi: 10.1080/1023619021000047752.


    L. Sella and P. Collins, "Discrete Dynamics of Two-Dimensional Nonlinear Hybrid Automata," Hybrid Systems: Computation and Control, Lecture Notes in Computer Science, Springer-Verlag, Berlin, 2008.


    P. Collins, Symbolic dynamics from homoclinic tangles, HInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 12 (2002), 605-617.doi: 10.1142/S0218127402004565.


    T. Kaczynski, K. Mischaikow and M. Mrozek, "Computational Homology," Applied Mathematical Sciences, 157, Springer-Verlag, New York.


    S. Day, O. Junge and M. Konstantin, Towards automated chaos verification, EQUADIFF, 2003, 157-162, World Sci. Publ., Hackensack, NJ, 2005.


    Z. Galias and P. Zgliczyński, Abundance of homoclinic and heteroclinic orbits and rigorous bounds for the topological entropy for the Hénon map, Nonlinearity, 14 (2001), 909-932.doi: 10.1088/0951-7715/14/5/301.


    A. Szymczak, The Conley index for decompositions of isolated invariant sets, Fundamenta Mathematicae, 148 (1995), 71-90.


    P. Collins, Dynamics of surface diffeomorphisms relative to homoclinic and heteroclinic orbits, Dynamical Systems, 19 (2004), 1-39.doi: 10.1080/14689360310001623421.


    M. Misiurewicz, Strange attractors for the Lozi mappings, Nonlinear Dynamics (Internat. Conf., New York, 1979)), 348-358, Ann. New York Acad. Sci., 357, New York Acad. Sci., New York, 1980.


    A. Hatcher, "Algebraic Topology," Cambridge University Press, Cambridge, 2002.


    J. Munkres, "Elements of Algebraic Topology," Addison-Wesley Publishing Company, New York, 2002.


    R. Gilmore and M. Lefranc, "The Topology of Chaos," Alice in Stretch and Squeezeland, Wiley-Interscience [John Wiley & Sons], Menlo Park, CA, 1984.


    D. Sand, Numerical computations on Lozi maps, http://topo.math.u-psud.fr/ sands/Programs/Lozi/index.html.

  • 加载中

Article Metrics

HTML views() PDF downloads(97) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint